MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE® II ABS, IMPLANT; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. TIGHTROPE® II ABS, IMPLANT; NON-DEGRADABLE FIXATN FASTENER
Model Number TIGHTROPE® II ABS, IMPLANT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/25/2025, an arthrex subsidiary employee reported via email that a knee arthroscopy with acl reconstruction performed on (b)(6) 2025 experienced multiple device issues.Two buttons, rtj 2 and abs 2, were initially prepared for an all-inside technique.During graft passage, the rtj 2 button became stuck in the tibial tunnel and broke, requiring removal.A btb 2-button was then opened, but its sutures appeared frayed and damaged despite being new.While assembling the graft and applying traction, the primary suture broke, compromising the graft.A third button, rtj 1, was used, and the graft was re-prepared.These issues caused delays that impacted case timing.The procedure was ultimately completed using an alternative device.Photos of the damaged sutures and broken loop were provided.
 
Event or Problem Description
Additional information was received on 12/29/2025: during the procedure, the rtj 2 button of the ar-1588tn-20 tightrope ii abs became stuck in the tibial tunnel.Following this issue, not all remaining tissue was removed from the patient.The abs 2 device was subsequently reused during graft preparation without complications; however, the part and lot number for abs 2 are unknown.Additionally, the btb 2-button of the ar-1588btb-2j was found frayed upon opening the package.The btb-2 button fractured when traction was applied to secure the graft during preparation on the back table.The surgeon completed graft fixation using a third button, rtj 1, without issues, though the part number for rtj 1 is unknown.The surgery was delayed by approximately 30¿45 minutes, but no additional anesthesia was administered.No adverse effects were reported during or after the procedure.A flipcutter iii was used to prepare the bone socket for implant insertion, and bone quality was assessed as good.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is confirmed by the attached picture, which shows the sutures were frayed/damaged.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0147.G.Precautions - 1.Acl/pcl/btb/rt/abs tightrope only: excessive force on th shortening suture strands and/or tensioning the shortening suture strands not in line with the bone socket may break the strands and impair the ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket, and the graft stability is verified by pulling distally on the graft.The most likely cause of the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.

Brand Name
TIGHTROPE® II ABS, IMPLANT
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23848185
Report Number1220246-2025-05700
Device Sequence Number13143503
Product Code MBI
UDI-Device Identifier00888867371897
UDI-Public(01)00888867371897(11)250318(17)300228(10)15406293
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K241235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE® II ABS, IMPLANT
Device Catalogue NumberAR-1588TN-20
Device Lot Number15406293
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/29/2025
03/26/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/19/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown